MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC DA VINCI; SEAL

INTUITIVE SURGICAL, INC DA VINCI; SEAL
Model Number 470500-14
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/16/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a da vinci-assisted liver resection procedure, the rubber component of the universal seal broke and a fragment fell into the patient.The fragment was retrieved during a different procedure.Intuitive surgical, inc.(isi) followed up to obtain additional information; however, no further details were available regarding the reported event.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the universal seal accessory for evaluation.Failure analysis identified a tear in the black rubber duckbill seal.Not all torn pieces were returned with the seal.

Brand Name
DA VINCI
Common Device Name
SEAL
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key24873029
Report Number2955842-2026-21430
Device Sequence Number9331799
Product Code GCJ
UDI-Device Identifier10886874116408
UDI-Public(01)10886874116408(10)K10260114
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K181395
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 04/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number470500-14
Device Catalogue Number470500
Device Lot NumberK10260114
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/09/2026
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/20/2026
Initial Report FDA Received Date04/14/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/14/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown